V low tsh

Dear all, I'm confused what to do next.

I was on Levo 62 mg back in September. My thyroid profile was ....tsh 2.68 ( 0.27-4.2),free t4. 17.2 (12-22), free t3 3.6 ( 4-6.8). I felt ill, hot flushes or cold, pain in my ankle, and feet, hair loss and dry skin. I also have ectopic heartbeat which is just within the range (not sure what the range is). A heart scan showed a slightly weak valve that causes a minor back blood flow. I was told to come back for a scan in two years time and I could go on beta blockers if I wish. The cardio didn't think it was critical at this stage.

I decided to see a private endo who felt problem was thyroid related and gave me t3 priscription. I started on t3 (Tiromel) on 6th of October. I was told to take 75 mcg of t3/ day (split into half ) twice a day on top of existing 62 mg of Levo. My blood test on 26 the of October. I have only taken half of the recommended t3 so far (half a tablet of 75mcg t3 which I take in the morning) . I felt twice may be too much especially looking at my tsh I think it was a wise decision?

tsh 0.04, free t4 19, free t3 5.8 on the same window of specification as above. I feel severe hot flushes and sweat break just above my cheats...it's horrible feeling or I feel cold. My hands and feet are always cold. My go is concerned about the tsh level. My vid d is 86, vit b 12 is 2000 ( been taking Swanson methylcobalmine supp since third week of September (prior to supplement it was 220). I have stop taking b 12 now.serum folate is 16.5 (3.9- > 20). Ferritin very high 583(13-15). I still feel unwell and I don't know what to do. I am on a waiting list to see an endo on NHS. Not sure how that's going to be. My GP is not helpful and very concerned abt my low tsh. Please help as I feel very confused. I can't afford the private endo...too expensive and I really wanna feel beta. I'm not sure if my symptoms are hypo or hyper on t3. The only difference on t3 is my ankle pain had reduced quite a bit but still have sore feet.

7 Replies

oldestnewest
  • Well, you're certainly not 'hyper' (over-medicated). Your FT3 is good. Could even be a tad higher.

    But the TSH is totally irrelevant. One would expect it to be that low when taking T3, and it really doesn't matter. It isn't the TSH that makes you feel anything. Sore feet could be hypo, or could be low B12.

    I'm not sure it was a good idea to stop the B12, you'll probably need to take it for the rest of your life. But, wait a few months, and then retest, to see where you are. Were you taking a B complex with it, to balance the Bs?

    Your ferritin is very high, and it's that that your doctor should be worrying about, rather than the TSH. What's he doing about that? Has he done tests for inflammation? Or any other tests at all?

    Have you had your vit D tested? Because if that's low, it will make you feel bad. Do you have any other symptoms apart from the sore feet?

  • Thank you for your reply. I have just been taking b12. Not sure of which other bs to take. I suffer from Crohns, I manage it with ldn (to control inflammatory pain) and home made kafir. I was on a bunch is meds (steroids, Aziothioprine, pregablin etc) about two years back but decided to throw all if it after reading about kefir and ldn (started ldn Feb this year). My ferritin has been high and assuming it's Crohns related. My GP hasn't done anything about high ferritin although the consultant will write to him to do some investigation...that's the bit that concerns me very much. I have had vit d tested and i do take 10000 unit alternate days as well as vit c , zinc, probiotic and krill oil daily.

  • My CRP and ESR are all within the range but I find these to be gross measurement for inflammation and not useful inflammatory markers for Crohns.

  • Sorry, I don't know anything about Crohns.

    If you take a B complex, it contains all the Bs. But best to get one with methylfolate, rather than folic acid.

  • Most of hypo patients feel well at suppressed TSH -0.01. T4+T3 doesn't help everyone.

    How is your reverse t3 ?

  • The endo wouldn't do rt3. He said they didn't have that facility n didn't think it was necessary. I have read such mixed views on low v low tsh from medics that I'm lost and don't know whether to up my t3 or not. Should I keep t4 at the sane level or reduce it? Just not sure .

  • TSH is standard test for doctors convenience without caring about patient condition. To maintain good TSH level ,only Levo is the option along with hypo symptoms .

    Low FT3 shows conversion problem & FT4 is good.

    Check if adding T3 helps gradually and wait for 6 weeks to avoid T3 overdose.

You may also like...